Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have constipation. Hard lump in anus. Prescribed Librax and Clonazepam. What is wrong?

Hello, I am a 30 yo male with recent onset severe constipation problems. I can go usually every day but I have to strain to do it, even with gas or liquid stool. My sphincter seems like it does not want to open correctly and when it does it snaps back shut again. The more I think about it the worse it gets. Sometimes when I am straining I can feel a hard lump pushing out of my anus. The feeling of always needing to go and not being able to have caused me to dread any movement from my nether reigons and has precipitated a panic attack that has woken me from sleep on occasion. I always have the feeling that something can be released and yet it cannot, because presumably it hasnt passed far enough along or something is blocking it, It is a terrible feeling and causes constant anxiety as to whether I can get releif or not, Gastro thinks it is Irritable Bowel Syndrome and a possible pelvic floor problem and has referred me to Mayo clinic for biofeedback, alsdo discovered some internal hemmeroids but he said they were small, Doctor prescribed Librax and Amitiza , also Clonazepam for panic disorder, which I have had before but not this ridiculous degree. I am finding the Klonopin which I have been taking daily to be losing its effectiveness. I do not want to increase the dose for fear of becoming addicted (or moreso than I am now. Been taking 0.5mg every day for about six months, give or take one or two good days in week. The Klon seems to relax muscles in sides and low back and takes my mind off my stomach- or it used to at any rate.) The Librax makes me very groggy and seems to increase the constipation and is hit or miss, and the Amitiza causes a fair ammount of cramping pain. Sometimes enemas dont work. I retain the fluid. The harder I strain the harder everything fights and works against me,. What could be wrong with me?? A rectal prolapse of some kind? Or have I just gone nuts. All of this seemed to begin when I was under severe stressors and had to interrupt a bowel movement and suppress the urge for several days during a family crisis and it has not returned to its original state. Been going about seven or eight months now. Worse come to worse could I just up the Klon or go to something ridiculously strong to whack me out so I just dont care haha because really that seems to be about the best I can hope for at this rate, nothing so far has worked well.
Asked On : Tue, 22 Jan 2013
Answers:  1 Views:  214
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to Healthcare-Magic
Greetings of the day

Recent onset constipation could be due to alteration in diet and decreased consumption of water. Said this i would suggest you to get local examination along with digital rectal examination done from your primary physician.

In the meantime you can also try this and it will definitely help

1. Consume a minimum of 2.5liter of water every day
2. Consume high fiber diet
3. Taking oral laxative like Lactulose will help.

Do get back to me if you have any other query or you need further clarification.

Take Care

Wishing you Healthy Life

Dr T Shobha
Answered: Wed, 27 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor